My daughter is currently on Concerta 72 (thats two 36 each day) which started in August 07 and seems to have worked really well until January 08. There is no way to raise her dose (and I'm pretty sure I wouldn't want to if we could) but this doseage is not lasting her all day at school. She takes her dose at 7:30 and the teachers say by 1:30 it seems to be gone. Also, the teachers have told me that she pulls her hair out and it's progressively gotten worse in the last few weeks. One of her friends tried to get her to stop yesterday and finally told the teacher who emailed me that she saw the clump of hair at her chair and it scared her.
I'm at a loss as to what to do. I've tried to talk to her and see if something is bothering her but she says she's fine and she does seem happy. Her doctor says this is just a side effect of the higher doseage, that sometimes a higer dose will bring out these types of "tics". Well, I can see where that could happen....but I feel it should have manifested earlier when the first new dosage was taken - not 5 or 6 months later. Has anyone else delt with this situation. Any suggestions as to what to try now?
It might be time to try another medication. Children can react differently to different formulations, as well as different medications. Concerta is supposed to last all day, and if its not, and she is already displaying side effects--- then I could see where you would not want to up the dose. Also, sometimes tics can develop after a long time on the meds-- its not always right away.
I have heard some positive stories about Vyvanse, which is a long-acting version of Adderal. That has once per day dosing as well.
I read your post. I have child that was also on Concerta 36. There are two types of this medication. Concerta and Concerta CR which is controller release, I believe it was called. However, I found that concerta is not a very effective drug for dealing with ADHD.
You might want to have the school give her the second dose at 1pm at school, this way it will avoid the medicine lapsing while she is at school. I switched my daughter from Concerta 36 to Adderall XR and I have found that it works much better for her. She is not an honor roll student and at age 7 she is able to speak 3 languages. Consult the doctor that prescribed the meds and check about the second dose at school or perhaps if she is not taking the controlled release formula, you might want to try that before switching to a new medication. Good luck, I know what your going through, I have triplets age 7 all with ADHD. I hope all goes well and your daughter finds the right med so she can lead a full and healthy life. Good Luck
my child only takes one 36mg concerta tablets of a morning and lasts all day the recommended dosage is 1mg per kilogram the dosage you have stated there your child must weigh roughly 72kilograms???????? whick i doubt. that dosage worries me.
Its not a easy road.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.